Police reporting a rise in opioid abuse

Fentanyl resulting in local overdose cases has been found in counterfeit pills similar to those pictured.

LOGAN — Police are warning local residents about an increase in opioid abuse throughout the valley. Law enforcement officials report a significant rise in overdose cases, and deaths, driven largely by Fentanyl found in counterfeit pills and illicit drugs.

The Logan City Police Department posted on their social media sites that in Cache County, fentanyl is most commonly seen in blue, greenish, or pale colored counterfeit pills. There are other colors also. These pills may be marked as “M30” and sometimes as “K9,” “215,” and “v48.” Fentanyl may also be in white powders.

Officers warn residents to beware of counterfeit pills that may look like prescription drugs. They likely contain fentanyl.

Also, do not consume any pill that you do not directly receive from a pharmacy or prescriber. And pills purchased online are not safe.

Fentanyl is a powerful synthetic opioid drug that is approximately 100 times more powerful than other opioids. Fentanyl is often added to illicit street drugs such as fake pills and white powder. Fentanyl and other opioids cause overdose by slowing breathing and eventually can cause death.


will@cvradio.com

Free News Delivery by Email

Would you like to have the day's news stories delivered right to your inbox every evening? Enter your email below to start!

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.